Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 280, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 28, 2005, 5:42 PM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 37 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2005, 5:42 PM CDT (22:42 UTC)
- Expired
- Sep 28, 2005, 6:19 PM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 97 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 5:42 PM CDT | TSTM WND DMG | Desloge, MO | SEVERAL LARGE TREES DOWN. A FEW LARGE TREES FELL ON TOP OF HOMES AND DAMAGED THE ROOFS OF THE HOME. |
| Sep 28, 5:42 PM CDT | TSTM WND DMG | Park Hills, MO | TREES DOWN ACROSS PARK HILLS |
| Sep 28, 5:52 PM CDT | TSTM WND DMG | 3 W Weingarten, MO | TREES DOWN BLOCKING HIGH C - 3 WEST OF WEINGARTEN |
| Sep 28, 6:05 PM CDT | TSTM WND DMG | 3 S Ste. Genevieve, MO | TREES DOWN BLOCKING HIGHWAY M - 3 SOUTH OF STE GENEVIEVE |
| Sep 28, 6:07 PM CDT | TSTM WND DMG | 1 Sw Minnith, MO | TREES BLOCKING HIGHWAY N NEAR MINNITH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 282242
SVRLSX
MOC186-187-282330-
/O.NEW.KLSX.SV.W.0280.050928T2242Z-050928T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT WED SEP 28 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI
STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI
* UNTIL 630 PM CDT
* AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PARK HILLS...OR ABOUT NEAR
DESLOGE...AND MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
COFFMAN
WEINGARTEN
ROCKY RIDGE
WOMAC
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3800 9049 3765 9059 3765 9015 3789 8994
3808 9018
$$
GLASS2 follow-up statements
000
WWUS53 KLSX 282303
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT WED SEP 28 2005
MOC186-187-282330-
/O.CON.KLSX.SV.W.0280.000000T0000Z-050928T2330Z/
ST. FRANCOIS MO-STE. GENEVIEVE MO-
602 PM CDT WED SEP 28 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR STE.
GENEVIEVE AND ST. FRANCOIS COUNTIES...
AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH OVER RIVER AUX VASES...MOVING EAST AT 60 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
STE GENEVIEVE...SAINT MARY...MINNITH.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 3801 9051 3765 9065 3765 9015 3789 8994
3808 9018
$$
GLASS000
WWUS53 KLSX 282319
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT WED SEP 28 2005
MOC186-187-282330-
/O.CAN.KLSX.SV.W.0280.000000T0000Z-050928T2330Z/
ST. FRANCOIS MO-STE. GENEVIEVE MO-
620 PM CDT WED SEP 28 2005
...THE SEVERE THUNDERSTORM WARNING FOR STE. GENEVIEVE AND ST.
FRANCOIS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
LAT...LON 3801 9051 3765 9065 3765 9015 3789 8994
3808 9018
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:15 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 28, 3:15 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT WED SEP 28 2005 .DISCUSSION... MAIN CONCERN DEALS WITH HOW SOON ONGOING PRECIPITATION WILL MOVE OUT OF THE CWA THIS EVENING...AND THE POTENTIAL FOR PATCHY FROST TOMORROW NIGHT. MODELS ARE IN REASONABLE AGREEMENT IN THE NEXT FEW DAYS AND HAVE GENERALLY FOLLOWED A BLEND OF THEM. TROUGH CURRENTLY OVER THE MIDWEST RESPONSIBLE FOR OUR CURRENT ROUND OF SHRA/TSRA WILL MOVE EASTWARD AND OFF THE EAST COAST LATE TOMORROW LEAVE MORE ZONAL FLOW IN ITS WAKE. ELEVATED STORMS CONTINUE TO ROLL EAST ACROSS OVER EAST CENTRAL MISSOURI ARE BEING FED BY 35KT 925-850MB WINDS ON THE EASTERN SIDE OF AN AXIS OF 1000-1500 J/KG OF MUCAPE. ADDITIONAL TSRA CONTINUE TO DEVELOP ALONG COLD FRONT OVER SWRN MO ATTM. LOOKS LIKE THE BEST COVERAGE OF TSRA LATE THIS AFTERNOON/EARLY THIS EVENING WILL BE IN AREAS SOUTH OF INTERSTATE 70 UNTIL THE COLD FRONT CURRENTLY NEAR A KPPQ-KJEF CLEARS THE AREA BY 03Z. THIS SHOULD BE THE END OF PCPN AS SUBSIDENCE MOVES IN QUICKLY BEHIND SHORTWAVE TROUGH. WINDS BEHIND THE FRONT ARE GUSTING IN THE 20 TO 30KT RANGE BEHIND THE FRONT...SO WILL MENTION SOME GUSTS THROUGH MID EVENING...BUT THEN THE GRADIENT RELAXES QUICKLY AFTER MIDNIGHT. SFC HIGH MOVES ACROSS THE CWA LATE TOMORROW AND TOMORROW NIGHT... PROVIDING EXCELLENT RADIATIVE COOLING CONDITIONS. DEWPOINT PROGS FALL INTO THE LOWER TO MIDDLE 30S IN THE SRN AND ERN PARTS OF THE CWA...WHICH MEANS THAT LOW TEMPS IN THOSE AREAS SHOULD BE ABLE TO FALL INTO AT LEAST THE UPPER 30S. SO HAVE GONE AHEAD AND MENTIONED PATCHY FROST. OTHERWISE...LOOKS LIKE IT SHOULD BE DRY UNTIL THE CLOSED LOW CURRENTLY OVER THE SWRN CONUS OPENS UP AND LIFTS OUT ACROSS MO/IL ON SATURDAY NIGHT...SO HAVE CONTINUED LOW CHC POPS. IN THE EXTENDED (SUN-WED)...MEDIUM RANGE MODELS DEVELOP A MORE AMPLIFIED PATTERN OVER THE CNTRL-ERN CONUS IN RESPONSE TO A LOW DIGGING INTO THE WEST. THIS SHOULD HELP BRING WARMER TEMPS BACK INTO THE MID MS VALLEY...AND HAVE FOLLOWED THE GFS MOS MEAN TEMPS WHICH ARE ABOUT 10 DEGREES ABOVE NORMAL. EARLY NEXT WEEK SHOULD BE DRY...BUT HAVE FOLLOWED THE PROGRESSIVE GFS WHICH WOULD BRING A STRONG SHORTWAVE/COLD FRONT AND CONSEQUENTLY A CHANCE OF SHRA/TSRA TO THE AREA BY MIDWEEK. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && BRITT
Hazardous weather outlook, Sep 28, 3:09 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 309 PM CDT WED SEP 28 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-292015- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 309 PM CDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A COLD FRONT MOVING THROUGH THE AREA WILL BRING A CHANCE FOR AN EVENING THUNDERSTORM BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT. PEDIGO
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 6:51 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.